Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 10, NWS Green Bay, WI

June 16, 2018Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 16, 2018, 7:08 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2018, 7:08 PM CDT (00:08 UTC)
Expired
Jun 16, 2018, 8:11 PM CDT
In force
63 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 141 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2018-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2018-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

953 
WUUS53 KGRB 170008
SVRGRB
WIC085-125-170145-
/O.NEW.KGRB.SV.W.0010.180617T0008Z-180617T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
708 PM CDT SAT JUN 16 2018

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Southeastern Vilas County in north central Wisconsin...
  Northeastern Oneida County in north central Wisconsin...

* Until 845 PM CDT.

* At 708 PM CDT, a severe thunderstorm was located near Eagle River,
  moving east at 15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Eagle River around 730 PM CDT.

Other locations impacted by this severe thunderstorm include
Clearwater Lake, St Germain, Sugar Camp, Anvil Lake Campground and
Three Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4598 8901 4598 8905 4571 8905 4577 8951
      4599 8949 4603 8901
TIME...MOT...LOC 0008Z 271DEG 13KT 4591 8937 

HAIL...1.50IN
WIND...60MPH
 
$$

Kurimski
4 follow-up statements
885 
WWUS53 KGRB 170023
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
723 PM CDT SAT JUN 16 2018

WIC085-125-170145-
/O.CON.KGRB.SV.W.0010.000000T0000Z-180617T0145Z/
Vilas WI-Oneida WI-
723 PM CDT SAT JUN 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN VILAS AND NORTHEASTERN ONEIDA COUNTIES...

At 722 PM CDT, a severe thunderstorm was located 7 miles south of
Eagle River, moving southeast at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Vilas and northeastern Oneida Counties, including the
following locations... Clearwater Lake, Sugar Camp, Anvil Lake
Campground and Three Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4576 8944 4594 8941 4596 8924 4598 8905
      4571 8905
TIME...MOT...LOC 0022Z 294DEG 19KT 4580 8923 

HAIL...1.50IN
WIND...60MPH
 
$$

Kurimski
632 
WWUS53 KGRB 170036
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
736 PM CDT SAT JUN 16 2018

WIC085-125-170145-
/O.CON.KGRB.SV.W.0010.000000T0000Z-180617T0145Z/
Vilas WI-Oneida WI-
736 PM CDT SAT JUN 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN VILAS AND NORTHEASTERN ONEIDA COUNTIES...

At 736 PM CDT, a severe thunderstorm was located 8 miles southeast of
Eagle River, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Vilas and northeastern Oneida Counties, including the
following locations... Clearwater Lake, Sugar Camp, Anvil Lake
Campground and Three Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4574 8932 4595 8931 4596 8924 4598 8905
      4571 8905
TIME...MOT...LOC 0036Z 280DEG 15KT 4580 8916 

HAIL...1.00IN
WIND...60MPH
 
$$

Kurimski
762 
WWUS53 KGRB 170055
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
755 PM CDT SAT JUN 16 2018

WIC125-170105-
/O.CAN.KGRB.SV.W.0010.000000T0000Z-180617T0145Z/
Vilas WI-
755 PM CDT SAT JUN 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VILAS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4589 8914 4589 8905 4575 8905 4576 8916
      4590 8918
TIME...MOT...LOC 0055Z 276DEG 18KT 4584 8906 

$$

WIC085-170145-
/O.CON.KGRB.SV.W.0010.000000T0000Z-180617T0145Z/
Oneida WI-
755 PM CDT SAT JUN 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN ONEIDA COUNTY...

At 755 PM CDT, a severe thunderstorm was located 10 miles southeast
of Eagle River, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Three Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4589 8914 4589 8905 4575 8905 4576 8916
      4590 8918
TIME...MOT...LOC 0055Z 276DEG 18KT 4584 8906 

HAIL...1.00IN
WIND...60MPH
 
$$

Kurimski
529 
WWUS53 KGRB 170111
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
811 PM CDT SAT JUN 16 2018

WIC085-170121-
/O.CAN.KGRB.SV.W.0010.000000T0000Z-180617T0145Z/
Oneida WI-
811 PM CDT SAT JUN 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONEIDA COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 4589 8914 4589 8905 4575 8905 4576 8916
      4590 8918
TIME...MOT...LOC 0110Z 271DEG 13KT 4584 8897 

$$

Kurimski

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:44 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 16, 6:44 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
644 PM CDT Sat Jun 16 2018

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 320 PM CDT Sat Jun 16 2018

Outflow from showers and thunderstorms over northern Wisconsin
and Lake Michigan today kept the warm front from lifting as far
north as expected earlier. As a result, high temperatures today
did not reach even reach the 80s in some locations. The warm front
is expected to move north tonight, with a chance of showers and
thunderstorms especially north of the boundary.

The warm front will likely make it to the Michigan border by
Sunday afternoon, making Father's day quite warm and humid, except
right at the lakeshore. High temperatures in the upper 80s to low
90s combined with dewpoints in the lower 70s will produce heat
indices in the mid to upper 90s in many places. Heat advisories
could be issued for central and east central Wisconsin if it gets
warmer than expected.

A cold front will move into central and northcentral Wisconsin
Sunday afternoon, and to eastern Wisconsin during the evening. The
very warm and humid conditions combined with the convergence along
the front should produce some strong to severe thunderstorms with
large hail and strong winds.

.LONG TERM...Sunday Night Through Saturday
Issued at 320 PM CDT Sat Jun 16 2018

Models keep southwest flow in place across the region through the
early portions of the extended period. This will keep shower and
thunderstorm chances in place through Monday. As the sub-
tropical ridge begins to break down, dry conditions will move in
for the middle of next week before the next low pressure system
kicks over from the Rockies and into the Central Plains, bringing
with it another shot at some active weather at the end of the work
week.

Sunday night into Monday will be much like the earlier parts of
the weekend with lingering shower and thunderstorm chances across
northern, central, and northeastern Wisconsin. Ample instability
will be in the region, but with little shear, anticipate the
organized severe threat to consist primarily of wind and flooding,
with the isolated potential for large hail. Precipitable water
values around 2 inches coupled with the chance to see some
training storms will keep the flood risk at the forefront,
especially for areas that have already seen heavy rainfall over
the weekend.

Monday the cold front will come through the region, bringing with
it another shot at active weather. The timing of this front will
affect the overall severe chances during the day, with a later
arrival increasing severe chances in the evening, as instability
builds through the day. Once the front is through, a few lingering
showers are possible, but drier conditions will arrive by Tuesday
evening through the midweek. Models then begin to suggest the
next low pressure system will bring active weather towards the end
of next week, but its too early yet to get the timing down for
this system.

Temperatures will be above normal Monday, near normal Tuesday, and
then remain a few degrees above normal through the end of next
week.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 633 PM CDT Sat Jun 16 2018

Isolated showers and thunderstorms will continue into the early
evening before dissipating. However, there will be a chance of
storms in north central WI through the TAF period, though timing
will be difficult to pinpoint. MVFR/IFR conditions may accompany
any thunderstorms. There may also be some fog near the Lake
Michigan shoreline late tonight into early Sunday, though
confidence is not high enough to add to the MTW TAF at this time.

LLWS is expected to develop later this evening, and continue into
early Sunday morning, as southwest winds aloft increase to 35 to
40 knots.

&&

.HYDROLOGY...
Issued at 320 PM CDT Sat Jun 16 2018

Heavy rains from the last two days combined with several more
rounds of heavy rainfall could produce some flash flooding in
Oneida and Vilas counties tonight through Monday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Monday afternoon for WIZ005-010.
&&

SHORT TERM.....RDM
LONG TERM......Eckberg
AVIATION.......Kieckbusch
HYDROLOGY......RDM
Hazardous weather outlook, Jun 16, 3:08 PM CDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Green Bay WI
308 PM CDT Sat Jun 16 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
308 PM CDT Sat Jun 16 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are possible tonight, especially over north central
Wisconsin. A few storms could produce heavy rain, gusty winds and
localized flooding. A Flash Flood Watch is in effect for Vilas
and Oneida counties.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There is a slight chance of severe thunderstorms over most of the
area Sunday afternoon and Sunday night as a cold front moves
through the state. Large hail and damaging winds are possible.
The storms could also produce heavy rainfall and pose a risk of
flooding, especially across north-central Wisconsin. A Flash
Flood Watch remains in effect for Vilas and Oneida Counties
through Monday afternoon.

Hot and humid conditions are expected Sunday, with heat indices in
the middle to upper 90s across central and east central Wisconsin.
Spend some time in the shade or air conditioned buildings during
the hottest part of the day.

There is a chance of thunderstorms late next week. It is too
early to determine if any of these storms would become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Sunday and Sunday night.

LMZ521-522-541>543-172015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
308 PM CDT Sat Jun 16 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms will pose a hazard to boaters on the lake
and bay at times tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There is a chance of thunderstorms Sunday through Monday night.
Some storms could produce strong winds and hail Sunday afternoon
or Sunday night. Dense fog is also possible at times through
Monday, especially on the lake.

RDM/Eckberg

In the hours before

Local storm report, Jun 16, 5:24 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
524 PM CDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 W WAUTOMA             44.06N 89.30W
06/16/2018                   WAUSHARA           WI   LAW ENFORCEMENT

            THREE TREES DOWN APPROX. 1 TO 2 MILES WEST OF WAUTOMA.
            TIME ESTIMATED BY RADAR.

&&

KLB
Local storm report, Jun 16, 5:25 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
525 PM CDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             WAUTOMA                 44.06N 89.28W
06/16/2018  M0.25 INCH       WAUSHARA           WI   LAW ENFORCEMENT

            TIME ESTIMATED BY RADAR.

&&

KLB
Local storm report, Jun 16, 5:28 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
528 PM CDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             5 S WAUPACA             44.27N 89.06W
06/16/2018  M0.25 INCH       WAUPACA            WI   TRAINED SPOTTER

            PEA SIZED HAIL AND 40 MPH WINDS MEASURED.

&&

KLB
Special weather statement, Jun 16, 5:33 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
533 PM CDT SAT JUN 16 2018

WIZ037-038-162315-
Waupaca WI-Outagamie WI-
533 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAUPACA AND
SOUTHWESTERN OUTAGAMIE COUNTIES UNTIL 615 PM CDT...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fremont, or 7 miles southeast of Waupaca, moving east at 30 mph.

Pea size hail, winds in excess of 40 mph and torrential rainfall
will be possible with this storm.

This strong thunderstorm will be near...
  New London around 550 PM CDT.

Other locations impacted by this storm include Stephensville, Medina,
Royalton, Northport, Readfield, Greenville, Dale, Shiocton, Weyauwega
and Hortonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4439 8906 4448 8853 4424 8847 4424 8898
TIME...MOT...LOC 2232Z 261DEG 28KT 4429 8892

Eckberg
Special weather statement, Jun 16, 6:02 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
602 PM CDT SAT JUN 16 2018

WIZ005-010-170000-
Vilas WI-Oneida WI-
602 PM CDT SAT JUN 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VILAS AND NORTH
CENTRAL ONEIDA COUNTIES UNTIL 700 PM CDT...

At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lac Du Flambeau, or 22 miles southeast of Turtle Flambeau Flowage,
moving northeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Vilas
and north central Oneida Counties, including the following
locations... Arbor Vitae, Sayner, Trout Lake, Hazelhurst, Star Lake,
Woodruff, St Germain, Lake Tomahawk and Minocqua.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4612 8944 4587 8925 4572 8975 4595 8995
      4602 8991
TIME...MOT...LOC 2302Z 242DEG 21KT 4591 8977

Eckberg
Local storm report, Jun 16, 6:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
651 PM CDT SAT JUN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             ST GERMAIN              45.91N 89.48W
06/16/2018  M1.00 INCH       VILAS              WI   TRAINED SPOTTER

&&

KURIMSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:57 PM CDTSpecial Weather StatementGRBForest48 min
Jun 17, 3:57 PM CDTSpecial Weather StatementGRBVilas, Wood48 min
Jun 17, 4:41 PM CDTSevere Thunderstorm WarningGRBVilas64 min
Jun 17, 5:47 PM CDTSevere Thunderstorm WarningGRBForest, Oneida, Vilas58 min
Jun 17, 6:03 PM CDTSpecial Weather StatementGRBLincoln, Marathon, Oneida42 min
Jun 17, 6:17 PM CDTAreal Flood WarningGRBForest, Oneida, Vilas118 min
Jun 17, 6:34 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Oneida34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.